None of the listed authors have any financial interest to disclose.
A Life-Threatening Flecainide Overdose Treated with Intravenous Fat Emulsion
Article first published online: 8 AUG 2012
©2012, The Authors. Journal compilation ©2012 Wiley Periodicals, Inc.
Pacing and Clinical Electrophysiology
Volume 36, Issue 3, pages e87–e89, March 2013
How to Cite
ELLSWORTH, H., STELLPFLUG, S. J., COLE, J. B., DOLAN, J. A. and HARRIS, C. R. (2013), A Life-Threatening Flecainide Overdose Treated with Intravenous Fat Emulsion. Pacing and Clinical Electrophysiology, 36: e87–e89. doi: 10.1111/j.1540-8159.2012.03485.x
The authors report no conflicts of interest. The authors alone are responsible for the content and writing of this paper.
- Issue published online: 5 MAR 2013
- Article first published online: 8 AUG 2012
- Manuscript Accepted: 25 APR 2012
- Manuscript Revised: 2 APR 2012
- Manuscript Received: 23 JUL 2011
- long QT
Flecainide is a Vaughan Williams Class Ic antidysrhythmic associated with PR, QRS, and QTc prolongation on the electrocardiogram and development of life-threatening cardiac toxicity in overdose. The cornerstone of treatment is fluid resuscitation and the administration of magnesium and sodium bicarbonate. We report a case of flecainide overdose associated with life-threatening hemodynamic compromise successfully treated with intravenous fat emulsion (IFE) therapy. IFE should be considered as a novel adjunctive therapy in patients with life-threatening toxicity following flecainide overdose.